PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2011 | 6 | 1 | 37-44
Tytuł artykułu

Treatment of adverse drug reactions in a dermatology department

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
The aim of the study was to evaluate the pattern of utilization of systemic drugs used in the management of adverse drug reactions (ADRs) leading to hospitalization. A prospective pharmacovigilance study was carried out among patients admitted to the Clinic of Dermatology and Venereology in Stara Zagora (July 1999–June 2009). ADRs were classified by type, severity and causality. Casecausality was scored according to Naranjo et al. (1981). Drug utilization was measured in defined daily doses (DDDs) per 100 hospital bed days. A total of 144 cutaneous ADRs, predominantly “type B” were the reason for hospitalization. Highest utilization for the management of ADRs was found for the drug groups “Blood and blood forming organs” (406.08 DDDs/100 bed days) and “Respiratory system” (111.15 DDDs/100 bed days). The use of DDD for measuring drug utilization reveals the importance of drug-induced exacerbations of chronic skin diseases like psoriasis which were associated with significant utilization of drugs belonging to the group “Blood and blood forming organs”. Considering the low preventability of “type B” ADRs, our findings suggest that potential reduction of drug-related hospitalizations may be achieved through the rational use of drugs in patients with comorbidities.
Słowa kluczowe
Wydawca

Czasopismo
Rocznik
Tom
6
Numer
1
Strony
37-44
Opis fizyczny
Daty
wydano
2011-02-01
online
2010-12-16
Twórcy
autor
  • Section of Pharmacology and Clinical Pharmacology, Faculty of Medicine, Thracian University, Thracian, Bulgaria, mariaganeva@hotmail.com
  • Clinic of Dermatology and Venereology, University Hospital, 11 Armeiska St, 6000, Stara Zagora, Bulgaria
  • Clinic of Dermatology and Venereology, University Hospital, 11 Armeiska St, 6000, Stara Zagora, Bulgaria
autor
  • Clinic of Dermatology and Venereology, University Hospital, 11 Armeiska St, 6000, Stara Zagora, Bulgaria
  • Clinic of Dermatology and Venereology, University Hospital, 11 Armeiska St, 6000, Stara Zagora, Bulgaria
Bibliografia
  • [1] World Health Organization International drug monitoring: The role of the national centres. Tech Rep Ser No. 498, 1972, Geneva: WHO
  • [2] Lazarou J., Pomeranz B.H., Corey P.N., Incidence of adverse drug reactions in hospitalized patients, A meta-analysis of prospective studies, J. A. M. A., 1998, 279, 1200–1205 http://dx.doi.org/10.1001/jama.279.15.1200[Crossref]
  • [3] Pirmohamed M., James S., Meakin S., Green C., Scott A.K., Walley T.J., et al., Adverse drug reactions as cause of admission to hospital, prospective analysis of 18 820 patients, B. M. J., 2004, 329, 15–19 http://dx.doi.org/10.1136/bmj.329.7456.15[Crossref]
  • [4] Rawlins M.D., Thompson J.W., Mechanisms of adverse drug reactions, In: Davies D.M. (Eds.), Textbook of adverse drug reactions, Oxford University Press, Oxford 1991
  • [5] Braun-Falco O., Wolff H.H., Plewig G., Burgdorf W.H.C., Dermatology, 2nd ed., Springer Verlag, 2000
  • [6] Naranjo C.A., Busto U., Sellers E.M., Sandor P., Ruiz I., Roberts E.A., et al., A method for estimating the probability of adverse drug reactions, Clin. Pharmacol. Ther., 1981, 30,2, 239–245 http://dx.doi.org/10.1038/clpt.1981.154[Crossref]
  • [7] Muehlberger N., Schneeweiss S., Hasford J., Adverse drug reaction monitoring - cost and benefit considerations. Part I, Frequency of adverse drug reactions causing hospital admissions, Pharmacoepidemiol. Drug Saf., 1997, 6,S3, 71–77 http://dx.doi.org/10.1002/(SICI)1099-1557(199710)6:3+<S71::AID-PDS282>3.3.CO;2-9[Crossref]
  • [8] Roughead E.E., Gilbert A.L., Primrose J.G., Sansom L.N., Drug-related hospital admissions, a review of Australian studies published 1988–1996, Med. J. Aust., 1998, 165, 405–408
  • [9] Kongkaew C., Noyce P.R., Ashcroft D.M., Hospital admissions associated with adverse drug reactions: a systematic review of prospective observational studies, Ann. Pharmacother., 2008, 42,7, 1017–1025 http://dx.doi.org/10.1345/aph.1L037[Crossref]
  • [10] Jenerowicz D., Czarnecka-Operacz M., Górecka A., Stawny M., Drug-related hospital admissions - an overview of frequency and clinical presentation, Acta Pol. Pharm., 2006, 63,5, 395–399
  • [11] Fiszenson-Albala F., Auzerie V., Mahe E., Farinotti R., Durand-Stocco C., Crickx B., Descamps V., A 6-month prospective survey of cutaneous drug reactions in a hospital setting, Br. J. Dermatol., 2003, 149, 1018–1022 http://dx.doi.org/10.1111/j.1365-2133.2003.05584.x
  • [12] Hunziker T., Kunzi U.P., Braunschweig S., Zehnder D., Hoigne R., Comprehensive hospital drug monitoring (CHDM): adverse skin reactions; a 20 year survey, Allergy, 1997, 52,4, 388–393 http://dx.doi.org/10.1111/j.1398-9995.1997.tb01017.x[Crossref]
  • [13] Benahmed S., Picot M.C., Dumas F., Demoly P., Accuracy of a pharmacovigilance algorithm in diagnosing drug hypersensitivity reactions, Arch. Intern. Med., 2005, 165,13, 1500–1505 http://dx.doi.org/10.1001/archinte.165.13.1500[Crossref]
  • [14] Mishra P., Subish P., Gupta S., Shankar P.R., Bista D., Chhetri A.K., Bhandari R.B., Pattern and economic impact of cutaneous adverse drug reactions: initial experiences from the regional pharmacovigilance center, Western Nepal, Int. J. Risk & Saf. in Medicine, 2006, 18, 163–171
  • [15] Griffiths C.E., Barker J.N., Pathogenesis and clinical features of psoriasis, Lancet, 2007, 370, 263–271 http://dx.doi.org/10.1016/S0140-6736(07)61128-3[WoS][Crossref]
  • [16] Barker J.N.W.N., Pathophysiology of psoriasis, Lancet, 1991, 338, 227–230 http://dx.doi.org/10.1016/0140-6736(91)90357-U[Crossref]
  • [17] Tsankov N., Angelova I., Kazandjieva J., Druginduced psoriasis, Am. J. Clin. Dermatol., 2000, 1,3, 159–165 http://dx.doi.org/10.2165/00128071-200001030-00003[Crossref]
  • [18] Gudjonsson J.E., Elder J.T., Psoriasis, In: Wolff M.D., Goldsmith L.A., Katz S.I., Gilchrest B.A., Paller A.S., Leffell D.J. (Eds.), Fitzpatrick’s Dermatology in General Medicine, 7th ed., McGraw-Hill Medical, New York, N.Y., 2007
  • [19] Brauchli Y.B., Jick S.S., Curtin F., Meier C.R., Association between beta-blockers, other antihypertensive drugs and psoriasis: population-based case-control study, Br. J. Dermatol., 2008, 158,6, 1299–1307 http://dx.doi.org/10.1111/j.1365-2133.2008.08563.x[Crossref]
  • [20] Steinkraus V., Mensing H., Psoriasis und betablockade, Hautarzt, 1992, 43, 179–183
  • [21] Tsankov N., Kazandjieva J., Drenovska K., Drugs in exacerbation and provocation of psoriasis, Clin. Dermatol. 1998, 16, 333–351 http://dx.doi.org/10.1016/S0738-081X(98)00005-4[Crossref]
  • [22] Smith A.G., Skin disorders, In: Davies’s Textbook of Adverse Drug Reactions. Davies D.M., Ferner R.E, de Glanville H. (Eds), 5th ed., Chapman & Hall Medical, London, 1998
  • [23] Christophers E., Mrowietz U., Psoriasis In: Burgdorf W.H.C., Plewig G., Wolff H. H., Landthaler M.(Eds), Braun-Falco’s Dermatology, 3 rd ed., Springer-Verlag, Heidelberg, 2009
  • [24] Kural B.V., Orem A., Cimsit G., Uydu H.A., Yandi Y.E., Alver A., Plasma homocysteine and its relationships with atherothrombotic markers in psoriasis patients, Clin. Chim. Acta, 2003, 332, 23–30 http://dx.doi.org/10.1016/S0009-8981(03)00082-2[Crossref]
  • [25] Malerba M., Gisondi P., Radaeli A., Sala R., Pinton P.G., Girolomoni G., Plasma homocystein and folate levels in patients with chronic plaque psoriasis, Br. J. Dermatol., 2006, 155, 1165–1169 http://dx.doi.org/10.1111/j.1365-2133.2006.07503.x[Crossref]
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.-psjd-doi-10_2478_s11536-010-0057-y
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.